Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 65, NWS Brownsville, TX

May 28, 2006Brooks County, Kenedy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 28, 2006, 1:30 PM CDT for Brooks County, Kenedy County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 1:30 PM CDT (18:30 UTC)
Expired
May 28, 2006, 2:00 PM CDT
In force
30 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Brooks County, TX, Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 82 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3283 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3283 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 281832
SVRBRO
TXC047-261-281900-
/O.NEW.KBRO.SV.W.0065.060528T1830Z-060528T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
130 PM CDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS
  NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF SARITA

* UNTIL 200 PM CDT

* AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES SOUTHWEST OF SARITA...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF KENEDY AND BROOKS COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2713 9806 2699 9794 2714 9768 2732 9783

$$

TOMASELLI
1 follow-up statement
000 
WWUS54 KBRO 281849
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT SUN MAY 28 2006

TXC047-261-281900-
/O.CON.KBRO.SV.W.0065.000000T0000Z-060528T1900Z/
BROOKS TX-KENEDY TX-
149 PM CDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR
NORTHWESTERN KENEDY AND EAST CENTRAL BROOKS COUNTIES...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF SARITA...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF KENEDY AND BROOKS COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2713 9806 2699 9794 2714 9768 2732 9783

$$

TOMASELLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:25 PM CDT, 5 minutes earlier.

Area forecast discussion, May 28, 1:25 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
125 PM CDT SUN MAY 28 2006

.DISCUSSION...SW MOVING THROUGH S CENTRAL TX THIS AM TRIGGERED
TSTMS OVER COASTAL BEND WITH ISOLD SHRA/TSRA MAINLY OVER KENEDY
COUNTY. BRO 12Z SOUNDING SHOWS 2 INCH PW AND HIGH CAPE WITH NO
CAP...SO ALTHOUGH VORT MAX IS EXITING THE REGION WILL CARRY SCHC
POPS THROUGH THIS EVENING. MODELS CONTINUE TO PROG ANOTHER MINOR
SHORT WAVE MOVING THROUGH S TX MON WITH FCST SOUNDINGS SHOW PW
REMAINING AROUND 2 INCHES WITH LITTLE OR NO CIN. THIS PATTERN
REMAINS THROUGH THE MIDDLE OF THE WEEK WITH SEABREEZE TRIGGERING
ISOLD TO SCT CONVECTION. RIDGE BUILDS BACK INTO REGION BY THE END
OF THE WEEK WITH DRY FCST AND PARTLY CLOUDY SKIES EXPECTED NEXT
WEEKEND. MOS TEMPS SEEM ARE IN FAIRLY GOOD AGREEMENT SO WILL NOT
STRAY TOO FAR FROM GUIDANCE AND MAINTAIN TEMPS SLIGHTLY ABOVE
NORMAL THROUGH THE FCST.
&&

.MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 10 KNOTS
GUSTING TO NEAR 12 KNOTS WITH SEAS SLIGHTLY UNDER 6 FEET WITH A
PERIOD OF 7 SECONDS AT 13 CDT/18 UTC. WEAK LOW PRESSURE OVER THE
NORTHEAST PORTION OF MEXICO WILL REMAIN EXTENDED OVER THE LOWER
TEXAS COAST TONIGHT THROUGH LATE NEXT WEEK. THIS PATTERN WILL
PROVIDE MODERATE WINDS AND SEAS TO THE ADJACENT COASTAL WATERS OF
DEEP SOUTH TEXAS FOR THE FORECAST PERIOD.
&&

.AVIATION...SCATTERED TO BROKEN CLOUDINESS WITH ISOLATED SHOWERS AND
THUNDERSTORMS AND LIGHT TO MODERATE WINDS WILL PREVAIL OVER THE RIO
GRANDE VALLEY THROUGH THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  78  88  77 /  10  20  20  30  10
BROWNSVILLE          78  92  77  90  76 /  10  20  20  30  10
HARLINGEN            76  96  76  93  74 /  10  20  20  30  10
MCALLEN              78  97  77  97  75 /  10  20  20  30  10
RIO GRANDE CITY      79  98  78 101  77 /  10  10  20  20  10
SOUTH PADRE ISLAND   78  88  78  87  77 /  10  20  20  30  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/66/MARTINEZ
Hazardous weather outlook, May 28, 8:15 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
815 AM CDT SUN MAY 28 2006

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
815 AM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL THIS MORNING AND AFTERNOON. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER DEEP SOUTH
TEXAS DURING THE PERIOD...AND PRODUCE LOCALLY HEAVY RAINFALL IN
THE RIO GRANDE VALLEY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:56 PM CDTSevere Thunderstorm WarningBROBrooks34 min
May 28, 2:21 PM CDTSevere Thunderstorm WarningBROJim Hogg24 min
May 28, 2:28 PM CDTSevere Thunderstorm WarningBROKenedy47 min
May 28, 2:59 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo31 min
May 28, 3:59 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy61 min
May 28, 6:06 PM CDTSevere Thunderstorm WarningBROZapata39 min
May 28, 6:21 PM CDTFlash Flood WarningBROZapata114 min
May 28, 6:40 PM CDTSevere Thunderstorm WarningBROZapata35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.